Approximate solution of the Bagley-Torvik equation by hybridizable discontinuous Galerkin methods


Karaaslan M. F. , Celiker F., Kurulay M.

APPLIED MATHEMATICS AND COMPUTATION, vol.285, pp.51-58, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 285
  • Publication Date: 2016
  • Doi Number: 10.1016/j.amc.2016.03.024
  • Title of Journal : APPLIED MATHEMATICS AND COMPUTATION
  • Page Numbers: pp.51-58

Abstract

In this paper, we introduce a hybridizable discontinuous Galerkin method for numerically solving a boundary value problem associated with the Bagley-Torvik equation that arises in the study of the motion of a plate immersed in a Newtonian fluid. One of the main features of these methods is that they are efficiently implementable since it is possible to eliminate all internal degrees of freedom and obtain a global linear system that only involves unknowns at the element interfaces. We display the results of a series of numerical experiments to ascertain the performance of the method. (C) 2016 Elsevier Inc. All rights reserved.